MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXACT SLOTTED STEM INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. EXACT SLOTTED STEM INSERTER; INSTRUMENT, HIP
Catalog Number 31-555610
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Concomitant medical products: cat #: 51-100080/tprlc 133 fp type1 pps so 8.0/lot #: 6800687.Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that the threaded impactor broke off in the stem.There were no health consequences or impact to the patient.It was reported that no further information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.An exact slotted stem inserter, part # 31-555610 from lot 549230, was returned and evaluated against the complaint.Visual inspection found the threaded tip to be fractured.Discoloration and scratching are present on the shaft.The strike plate is in decent condition with minimal scuffing on the surface.One of the nubs at the distal end of the inserter has become deformed and cracked.A review of the device history records identified no related deviations or anomalies during manufacturing.The device is used for treatment.The reported event is not related to a combination of products; therefore a compatibility review is not applicable.A review of complaint history found no additional related issues for this item and the reported part and lot combination.A definitive root cause cannot be determined.No corrective actions, preventive actions, or field actions resulted after the investigation of this event.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
There is no update to the original complaint description provided.

Brand Name
EXACT SLOTTED STEM INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key15627116
Report Number0001825034-2022-02328
Device Sequence Number15077678
Product Code LXH
UDI-Device Identifier00880304464148
UDI-Public(01)00880304464148(11)191024(10)549230
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number31-555610
Device Lot Number549230
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/11/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/26/2022
Supplement Date Received by Manufacturer11/10/2022
Initial Report FDA Received Date10/18/2022
Supplement Report FDA Received Date11/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexFemale